Test Bank
HESI Pharmacology
Original · Latest version
2026 edition
Most recent original question bank · Latest 2026 edition
HESI Pharmacology
Explore HESI Pharmacology, a completed original study PDF with its own purchase and secure delivery.
$19
Write the exact name in full of the material you're looking for.
Free preview · Original latest version
Sample questions from HESI Pharmacology
This material has 90 questions with answers and rationales. Here are the first 5.
1.A 72-year-old client on a medical unit is scheduled to receive digoxin 0.125 mg orally. The client reports nausea and seeing yellow halos. The apical pulse is 48/min, potassium is 3.0 mEq/L, and creatinine is 1.8 mg/dL. Which action should the nurse take first?
- A.Administer digoxin with food to reduce nausea.
- B.Withhold digoxin and notify the prescribing clinician.
- C.Administer the dose and obtain a digoxin level afterward.
- D.Encourage oral fluids and reassess the pulse in 1 hour.
Rationale: Bradycardia, gastrointestinal symptoms, and visual disturbances suggest digoxin toxicity, with hypokalemia and impaired renal clearance increasing risk. Giving digoxin with food or obtaining a level after administration does not prevent further toxicity. Fluids and delayed reassessment do not address the immediate medication hazard. The exam takeaway is to withhold a potentially toxic dose and promptly escalate concerning assessment findings.
2.A 64-year-old client in an anticoagulation clinic takes warfarin for atrial fibrillation. After starting trimethoprim-sulfamethoxazole, the client's INR increases from 2.4 to 5.8; the client denies bleeding and has stable vital signs. Which action is most appropriate?
- A.Administer the scheduled warfarin dose because no bleeding is present.
- B.Instruct the client to permanently discontinue anticoagulation.
- C.Withhold the next dose and contact the prescriber for a revised plan.
- D.Arrange immediate administration of protamine sulfate.
Rationale: An INR of 5.8 indicates excessive anticoagulation and requires holding warfarin while obtaining individualized instructions and follow-up testing. Continuing the dose increases bleeding risk, whereas permanently discontinuing therapy ignores the underlying thromboembolic risk. Protamine reverses heparin, not warfarin. The exam takeaway is to recognize clinically significant drug interactions and respond to laboratory trends before bleeding develops.
3.A 59-year-old client receiving an unfractionated heparin infusion for a pulmonary embolism has a platelet count that decreased from 238,000/mm3 to 91,000/mm3 on treatment day 6. The client reports new calf pain. Which action should the nurse take first?
- A.Stop the heparin infusion and notify the prescriber.
- B.Reduce the infusion rate by half and repeat the platelet count tomorrow.
- C.Administer an intramuscular analgesic for the calf pain.
- D.Continue heparin because the platelet count remains above 50,000/mm3.
Rationale: A platelet decrease greater than 50% with new thrombosis symptoms suggests heparin-induced thrombocytopenia, requiring immediate cessation of heparin and urgent evaluation. Reducing or continuing heparin maintains exposure to the suspected trigger. An intramuscular injection adds bleeding risk and does not address the cause. The exam takeaway is that heparin-induced thrombocytopenia is a prothrombotic emergency, not simply a low platelet count.
4.A 46-year-old client with type 1 diabetes is admitted to a medical unit. At 0730, the glucose is 112 mg/dL and insulin lispro is due, but the breakfast tray has been delayed by 45 minutes. Which action is safest?
- A.Administer lispro now because the glucose is within target range.
- B.Omit all insulin for the rest of the day.
- C.Substitute the prescribed lispro dose with regular insulin.
- D.Delay the mealtime lispro until food is available according to the prescription.
Answer and rationale are in the full material.
5.A 23-year-old client in the emergency department has diabetic ketoacidosis. Glucose is 486 mg/dL, potassium is 2.9 mEq/L, pH is 7.19, and isotonic IV fluids have started. An IV regular insulin infusion is prescribed. Which action should the nurse take?
- A.Start insulin immediately and reassess potassium in 4 hours.
- B.Delay insulin and obtain a potassium replacement prescription.
- C.Administer sodium bicarbonate before replacing potassium.
- D.Replace potassium by rapid IV push, then start insulin.
Answer and rationale are in the full material.
+85 more questions with answers and rationales
Create a free account to save this material and start studying. Pro members get full access to every test bank.
Sign up freeLook inside
Create a free account
Save this guide, track progress and find your purchases in your dashboard.
Already have an account? Sign in
Released October 13, 2026 · Independent original practice and study material.